Georgia, 2018Hail and Damaging Winds in Georgia, June 25, 2018
June 25, 2018 · NWS CAE · 10 events in 4 counties and zones
Strong daytime heating combined with a surface trough, an approaching cold front, and colliding outflow boundaries to produce widespread severe thunderstorms across the CSRA of GA and the Midlands of SC during the afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $110
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong daytime heating combined with a surface trough, an approaching cold front, and colliding outflow boundaries to produce widespread severe thunderstorms across the CSRA of GA and the Midlands of SC during the afternoon and evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 25, 5:54 PM EST, 14 minutes earlier.
Area forecast discussion, Jun 25, 5:54 PM EST, 14 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
654 PM EDT Mon Jun 25 2018
.SYNOPSIS...
A cold front will push into the forecast area tonight and
Tuesday bringing showers and thunderstorms. Tuesday should be
the coolest day in the past week or so due mainly to increased
cloud cover. A more climatological pattern unfolds for the
remainder of the period with increasing moisture and ridging
into the Southeast. This pattern supports scattered diurnal
thunderstorms and above normal temperatures.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
The main concern will be the possibility of severe thunderstorms
and localized flooding.
Mesoanalysis indicated weak to moderate instability across the
area with DCAPE values up to 1400 J/kg. The Storm Prediction
Center has the northern half of SC under a severe thunderstorm
watch until 10 pm. Large hail and damaging winds are the main
threats.
Widespread convection across the Pee Dee region will move off
the coast early this evening. Next wave of convection
approaching from the west will affect the area through around
Midnight. HRRR has widespread showers and thunderstorms east of
the forecast area by 07Z. There will still be a chance of
showers during the early morning hours with the cold front in
the area. Also, both the HRRR and RAP showed short wave energy
crossing the area...moving east of the Midlands around 08Z.
Expect overnight lows in the low to mid 70s.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
An upper trough will slowly move eastward from the Great Lakes into
New England during this time period. Scattered to numerous showers
and thunderstorms are forecast for Tuesday through Wednesday ahead
of this trough, while a drying trend starts on Thursday as a front
pushes offshore. Temperatures will be near normal Tuesday and
Wednesday and then above normal on Thursday.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
High pressure aloft builds over the Mid Atlantic States this
weekend. This results in an onshore flow across the region which
will likely enhance the seabreeze front. Temperatures will be above
normal with the H5 heights.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Showers and thunderstorms will bring restrictions this evening.
A surface trough will be in the forecast area today ahead of
the approaching cold front. The front is forecast to sink
southward and into the area tonight. Despite strong heating and
convergence into the surface trough, upper ridging will likely
limit thunderstorm coverage during much of the afternoon. The
hi-res models do show scattered convection developing between
20Z and 23Z, but confidence is too low to include in the
terminal forecasts at this time.
The greatest coverage may be this evening closer to the maximum
of diurnal instability and ahead of a mid-level shortwave
trough and in an area of convergence near the front. Kept
thunderstorms in the terminal forecasts during the 00z to 04z
time frame. There will be a continued threat of thunderstorms
overnight with the front and upper feature in the area. Damaging
wind and hail will be possible with the thunderstorms.
EXTENDED AVIATION OUTLOOK...Restrictions possible each day in
early morning fog plus mainly afternoon and evening thunderstorms.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
&&
Hazardous weather outlook, Jun 25, 1:17 AM EST, 16 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
217 AM EDT Mon Jun 25 2018
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-260630-
Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield-
McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-
Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-
Bamberg-
217 AM EDT Mon Jun 25 2018
This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.
.DAY ONE...Today and Tonight.
Thunderstorms with damaging wind and hail will be possible this
afternoon and tonight. The threat will be greatest this evening.
There will also be a possibility of very heavy rain leading to
localized flooding this afternoon and especially tonight.
It will be hot today with heat index values peaking near 105.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required this afternoon and tonight.
In the hours before
Local storm report, Jun 25, 4:01 PM EST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
501 PM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 7 SE PATRICK 34.50N 79.96W
06/25/2018 E1.00 INCH CHESTERFIELD SC PUBLIC
PUBLIC REPORTED QUARTER SIZE HAIL 7 MILES SE
OF PATRICK LASTING 5 TO 6 MINUTES VIA
FACEBOOK.
&&
WRSLocal storm report, Jun 25, 4:09 PM EST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
509 PM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND DMG 8 E GASTON 33.81N 80.96W
06/25/2018 CALHOUN SC UTILITY COMPANY
REPORTED TREE LIMBS DOWN ON POWER LINES AND
A BROKEN POWER LINE POLE ALONG OLD SWAMP
ROAD IN THE SANDY RUN COMMUNITY.
&&
LCVLocal storm report, Jun 25, 4:19 PM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
519 PM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM TSTM WND DMG 8 E GASTON 33.81N 80.96W
06/25/2018 CALHOUN SC UTILITY COMPANY
UTILITY REPORTED TREE LIMBS DOWN ON LINES
ALONG WITH A BROKEN POWER POLE ON OLD SWAMP
ROAD IN THE SANDY RUN COMMUNITY.
&&
LCVLocal storm report, Jun 25, 4:37 PM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
537 PM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 2 NE JEFFERSON 34.67N 80.36W
06/25/2018 E1.75 INCH CHESTERFIELD SC EMERGENCY MNGR
REPORTED GOLF BALL SIZE HAIL JUST EAST OF
THE TOWN OF JEFFERSON.
&&
LCVLocal storm report, Jun 25, 4:41 PM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
541 PM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND DMG 1 SW PATRICK 34.56N 80.06W
06/25/2018 CHESTERFIELD SC EMERGENCY MNGR
EMERGENCY MANAGER REPORTED A TREE DOWN JUST
SOUTH OF PATRICK ALONG HIGHWAY 1.
&&
LCVSpecial weather statement, Jun 25, 5:50 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Columbia SC
650 PM EDT MON JUN 25 2018
SCZ016-252315-
Chesterfield SC-
650 PM EDT MON JUN 25 2018
...Strong Thunderstorms Will Impact Portions of northeastern
Chesterfield County Until 715 PM EDT....
At 650 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Chesterfield, or 7 miles northwest of
Cheraw, moving southeast at 15 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Cheraw, Chesterfield and McFarlan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify. Monitor NOAA Weather Radio, local radio and
television stations for additional information and possible warnings
from the National Weather Service.
A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.
&&
LAT...LON 3450 7989 3470 8014 3481 8005 3481 7994
3476 7993 3474 7989 3468 7986 3466 7983
3466 7981 3465 7980 3464 7980 3462 7979
TIME...MOT...LOC 2250Z 304DEG 14KT 3474 8001
fwaThunderstorm Wind, Lincoln
- When
- June 25, 6:08 PM EST to 6:15 PM EST
- Where
- Lincoln County, 0.98 mi N of Lincolnton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.794, -82.478
Lincoln County Emergency Manager estimated wind gusts of at least 60 mph near Lincolnton.
Thunderstorm Wind, Columbia
- When
- June 25, 6:30 PM EST
- Where
- Columbia County, 5.6 mi ENE of Pollards Corner
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.659, -82.195
Clarks Hill GA Mesonet station reported a wind gust of 59 mph.
Thunderstorm Wind, Columbia
- When
- June 25, 6:34 PM EST to 6:52 PM EST
- Where
- Columbia County, 0.9 mi NW of Evans
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.540, -82.140
Columbia County Sherriff Dispatch reported multiple trees down across the county, radar indicated strongest winds in the Evans, Martinez, and Grovetown communities.
Thunderstorm Wind, Richmond
- When
- June 25, 6:41 PM EST
- Where
- Richmond County, 0.45 mi WSW of Augusta Daniel Arpt
- Measured
- 41 kt (47 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 33.467, -82.037
Augusta Daniel Field ASOS measured a wind gust of 41 kts (47 mph).
Hail, Columbia
- When
- June 25, 6:49 PM EST to 6:55 PM EST
- Where
- Columbia County, 0.58 mi W of Grovetown
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.450, -82.210
SKYWARN Spotter reported pea-to-dime size hail in Grovetown.
Thunderstorm Wind, Columbia
- When
- June 25, 6:49 PM EST to 6:55 PM EST
- Where
- Columbia County, 0.58 mi W of Grovetown
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $50
- Reported by
- Trained Spotter
- Coordinates
- 33.450, -82.210
SKYWARN Spotter reported estimated winds of 40-50 mph in Grovetown.
Thunderstorm Wind, Richmond
- When
- June 25, 6:55 PM EST
- Where
- Richmond County, (Ags)bush Fld August
- Measured
- 46 kt (53 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 33.370, -81.970
Augusta Bush Field ASOS reported a wind gust of 46 knots (53 mph).
Thunderstorm Wind, Burke
- When
- June 25, 7:10 PM EST to 7:14 PM EST
- Where
- Burke County, 0.16 mi WNW of Keysville
- Measured
- 43 kt (49 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.231, -82.233
Burker County Sheriff Dispatch reported a tree down on Hwy 88.
Thunderstorm Wind, Burke
- When
- June 25, 7:15 PM EST to 7:22 PM EST
- Where
- Burke County, 2.86 mi SE of Keysville
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10
- Reported by
- Law Enforcement
- Coordinates
- 33.204, -82.192
Burke County Sheriff Dispatch reported a tree down on Farmers Bridge Rd just north of Brier Creek.
Thunderstorm Wind, Burke
- When
- June 25, 7:28 PM EST to 7:37 PM EST
- Where
- Burke County, 4.39 mi ESE of Gough
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $50
- Reported by
- Law Enforcement
- Coordinates
- 33.055, -82.160
Burke County Sheriff Dispatch reported trees down on Drone Rd at the intersection with Hwy 24.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, June 25, 20181 death · 1 injured · $222,000 · 1 in hail · 24 events
- Rip Current in New York, June 25, 20181 death · 1 event
- Tornado and Flash Flooding in Iowa, June 25 to 26, 2018$420,000 · EF0 · 34 events
- Damaging Winds and Lightning Strike in Alabama, June 25, 20181 injured · $300,000 · 50 kt wind · 3 events
- Damaging Winds in North Carolina, June 25, 2018$200,000 · 55 kt wind · 16 events
- Damaging Winds in Washington, June 25, 2018$147,000 · 65 kt wind · 13 events
- Hail and Damaging Winds in North Carolina, June 25, 2018$53,000 · 1.5 in hail · 28 events
- Flash Flood and Heavy Rain in Iowa, June 25 to 27, 2018$70,000 · 3 events
- Hail and Damaging Winds in South Carolina, June 25, 20181.75 in hail · 40 events
- Hail and Damaging Winds in South Carolina, June 25, 2018$25,000 · 1.75 in hail · 15 events
- Flooding and Damaging Winds in Massachusetts, June 25, 2018$27,000 · 13 events
- Damaging Winds in Kentucky, June 25, 2018$30,000 · 52 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 763084, 763083, 763088, 763120, 763101, 763102, 763111, 763095, 763090, 763100.